# SDR USAAD96167

- Difficulty date: November 18, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N819US
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48099
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Condition: Shimmied
- Location: Nlg
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT 359 - CLT-GSP - AT TAKEOFF NOSE WHEEL SHIMMIED.  AFTER GEAR RETRACTION THERE WAS A BURNED RUBBER SMELL IN THE COCKPIT.  CREW LOWERED GEAR AND PERFORMED TOWER FLYBY.  CONTROLLERS SAID GEAR LOOKED NORMAL.  FLIGHT RETURNED TO FIELD.  NO FURTHER INCIDENTS.  FLIGHT LANDED NORMALLY.  MAINTENANCE INSPECTED AIRCRAFT AND FOUND NO PROBLEMS.  THEY REPLACED BOTH NOSE TIRES AND LUBED NOSE GEAR STRUT AS A PRECAUTION.  (M)
